Group photo
Author:
GEORGE815's Photo GEORGE815 Posts: 127,827
5/2/18 9:58 A

My SparkPage
Send Private Message
Reply
Legs tend to spasm a lot lately. Not sure if they are tired or diabetic prescriptions.

334 Maintenance Weeks
0
85
170
255
340
KITTENCAT10 SparkPoints: (2,997)
Fitness Minutes: (1,742)
Posts: 16
4/1/18 9:04 P

My SparkPage
Send Private Message
Reply
I've been on metformin extended release for years with no problems. If I take the regular it will cause me to have GI distress, diarrhea.

CATSNCOFFEENY7's Photo CATSNCOFFEENY7 Posts: 893
3/13/18 6:46 P

My SparkPage
Send Private Message
Reply
My doctor is wanting to add this to the Victoza and Lantus. I am not keen to do that as I think I can bring down the A1c by getting involved with Spark. I really don't want to do it if Metformin will cause fatigue. I already have severe fatigue caused by MS.

“When she transformed into a butterfly, the caterpillars spoke not of her beauty, but of her weirdness. They wanted her to change back into what she always had been. But she had wings.”
-- Dean Jackson


 current weight: 304.0 
308
263.5
219
174.5
130
BOBBI_63's Photo BOBBI_63 SparkPoints: (6,220)
Fitness Minutes: (6,520)
Posts: 428
3/5/18 11:08 P

Send Private Message
Reply
Me and my hubby got off of our Metformin because of everything that is talked,
about here and makes you weak and so sleepy and I hated that so much ugh.

•*¨) ? Έ.•*¨)
(Έ.•΄ .•΄ ΈΈ.•¨―`•.?
Έ.•*¨) ? Έ.•*¨)? . (Bobbi...lost-70 lbs. so far)
(Έ.•΄ .•΄ (Έ.•΄ΈΈ.•¨―`•


 current weight: 320.0 
390
365
340
315
290
FANCYQTR's Photo FANCYQTR Posts: 14,796
11/21/17 6:29 P

My SparkPage
Send Private Message
Reply
Thank you for that information. I need to remember to take some of that and probably also iron. Maybe I can wake up then and also not wind up in a lot of pain when I go to do chores or even walk around places.



 current weight: 200.0 
220
202.5
185
167.5
150
I.M.MAGIC's Photo I.M.MAGIC Posts: 13,236
11/21/17 11:25 A

My SparkPage
Send Private Message
Reply
FANCY QUARTER,
Vitamin B12 deficiency can indeed cause muscle weakness. It strongly affects the neurological system, and so it can cause all kinds of other issues too, up to and including dementia if it's severe enough.
I am under treatment for what my doctor called a "profound" B12 deficiency. I take 1000 mcg every night, and it's stabilized for now... my legs felt like they were made of jello and though it's MUCH better, I still have issues with fatigue off and on. Other medical conditions feed into that, though, so...
Kathy emoticon emoticon

"The real secret of success is enthusiasm..." thanks, Walter P. Chrysler. I believe it. That's what I want in my life--to give my imagination a chance, to live with energy and enthusiasm!
P.S. I looked up enthusiasm, and it says the root words mean God within... interesting...!

Ralph Waldo Emerson said 'Life belongs to the energetic.' But you don't have to be frenetic and hyper--some energy is quiet and steady, like a heartbeat... and that works too! LOL

Life comes one mome


 Pounds lost: 24.0 
0
7.5
15
22.5
30
ANGLING4MORE's Photo ANGLING4MORE Posts: 704
11/17/17 8:53 P

My SparkPage
Send Private Message
Reply
As in most diseases, there are multiple meds to choose from. I think the advice you are receiving from everyone to talk to your doctor is sound. Perhaps there is a different med your doctor could prescribe.

I take 1000 mg Met twice daily. I guess it was the right choice for me because I haven't experienced any of these side effects. My A1C is always under 6.0 and my doctor couldn't be happier. However, I've had similar challenges with BP meds where certain ones caused bad reactions AND didn't do the job. It's sort of trial and error to find the right meds. Each of us are so different. My husband can take Atenolol for BP and arrhythmia, but it knocks me out.

Good luck.

Co-Leader "Women Golfers Teeing it Up"

Women coming together who share the love of golf and desire to be healthy and fit. We're not golf pros or experts. We just want to encourage each other to Spark On!

www.sparkpeople.com/myspark/groups_
individual.asp


 current weight: 214.0 
314
279.25
244.5
209.75
175
FANCYQTR's Photo FANCYQTR Posts: 14,796
10/20/17 12:50 A

My SparkPage
Send Private Message
Reply
Metformin has also been shown to block absorption of Vitamin B12. That can cause fatigue. I don't know if it causes muscle weakness or not.



 current weight: 200.0 
220
202.5
185
167.5
150
RENATE72's Photo RENATE72 SparkPoints: (28)
Fitness Minutes: (0)
Posts: 4
10/19/17 3:04 P

My SparkPage
Send Private Message
Reply
Thanks! I'm 100% sure I had that, so now it's Plan B.

 current weight: 235.0 
235
220
205
190
175
I.M.MAGIC's Photo I.M.MAGIC Posts: 13,236
10/18/17 1:35 P

My SparkPage
Send Private Message
Reply
Metformin can cause lactic acidosis, which can be dangerous. Symptoms of lactic acidosis include abdominal or stomach discomfort, decreased appetite; diarrhea; fast or shallow breathing; a general feeling of discomfort; severe muscle pain or cramping; and unusual sleepiness, tiredness, or weakness.
This is definitely a question for your doctor! I've gone off meds on my own before, but whenever I'm prescribed something new I make a plan with my doctor in case I have a reaction, and I let the doctor know immediately so I know how to go off it safely. So PLEASE, make that call!
Kathy emoticon emoticon

"The real secret of success is enthusiasm..." thanks, Walter P. Chrysler. I believe it. That's what I want in my life--to give my imagination a chance, to live with energy and enthusiasm!
P.S. I looked up enthusiasm, and it says the root words mean God within... interesting...!

Ralph Waldo Emerson said 'Life belongs to the energetic.' But you don't have to be frenetic and hyper--some energy is quiet and steady, like a heartbeat... and that works too! LOL

Life comes one mome


 Pounds lost: 24.0 
0
7.5
15
22.5
30
RENATE72's Photo RENATE72 SparkPoints: (28)
Fitness Minutes: (0)
Posts: 4
10/18/17 11:41 A

My SparkPage
Send Private Message
Reply
I started taking Metformin for my newly diagnosed Type 2 Diabetes about 6 weeks ago. I started out at 500 mg per day then increased to 1000 mg, shortly after that I became extremely exhausted, leg muscles and calves started hurting, I could barely go up my stairs at home. Horrible brain fog. So I went down to 500 mg a week ago and still feel weak. I've lost about 3 days of work over the past month. I just have a feeling I can't tolerate it, and I'm so tired I can't even exercise! I really want to drop it and just do it the old fashioned way, diet and lots of exercise. Has anyone experienced this? It's so frustrating.

 current weight: 235.0 
235
220
205
190
175
Page: 1 of (1)  

Report Innappropriate Post

Other Managing Diabetes Group! Help and Support Posts

Topics:
Last Post:
9/26/2017 12:01:21 PM
11/23/2017 10:36:30 AM
9/20/2017 12:06:41 PM
10/5/2018 1:56:48 PM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=474x629x67743505

Review our Community Guidelines